5 doctors weighed in:

What is steven johnson syndrome?

5 doctors weighed in
Dr. Jack Mutnick
Internal Medicine - Allergy & Immunology
2 doctors agree

In brief: SJS

Stevens-johnson syndrome is a rare, serious disorder in which your skin and mucous membranes react severely to a medication or infection.
Often, stevens-johnson syndrome begins with flu-like symptoms, followed by a painful red or purplish rash that spreads and blisters, eventually causing the top layer of your skin to die and shed.

In brief: SJS

Stevens-johnson syndrome is a rare, serious disorder in which your skin and mucous membranes react severely to a medication or infection.
Often, stevens-johnson syndrome begins with flu-like symptoms, followed by a painful red or purplish rash that spreads and blisters, eventually causing the top layer of your skin to die and shed.
Thank
Dr. Michael Klein
Family Medicine
1 doctor agrees

In brief: Severe allergic rash

Stevens -johnson is amongst the most severe allergic reactions one can have.
It is almost always a reaction to a drug or vaccine. It usually occurs 1 week after a first exposure or 1-2 days after a second. It causes severe blistering of the skin and is a life threatening emergency that always requires inpatient hospital care-often in a burn unit.

In brief: Severe allergic rash

Stevens -johnson is amongst the most severe allergic reactions one can have.
It is almost always a reaction to a drug or vaccine. It usually occurs 1 week after a first exposure or 1-2 days after a second. It causes severe blistering of the skin and is a life threatening emergency that always requires inpatient hospital care-often in a burn unit.
Thank